Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi Guys,

Well, I haven't posted in a while so i'll do a little recap. I think it's been 2-3 weeks off the tane. My skin has gone through a big improvement but i'm terrified that i'll start breaking out. I suspect that my acne is stress -cortisol related and as such also androgen related. So, i'm scared the problem will return. Since finishing the tane I developed a cyst on my back and today I woke with a small cyst in between my eyes which isn't visually noticeable but to the touch is and also hurts a little. My question is: Did the tane fail me? Should I look into other methods? You guys know i'm scared and perhaps its normal that i'm still getting a few lesions. I'm just wondering what you guys think?

Share this post


Link to post
Share on other sites

Can't speak from experience with Accutane. Just wanted to let you know I wish the best for you and I can understand your concern and fears after all that you have been thru. I don't think it will be possible to not worry. I hope other people that have taken Accutane can post here and shed some light for you.

This may sound kind of crazy, but I had chronic urinary tract infections and then lingering Cystitis when I was 17 to 22. I felt like my young years were being robbed, similar to how young people with acne feel. At 22 I told myself, I give up, I quit the quest to find a doctor or medicine to make it go away and told myself, well I guess I have to live with this condition, something I couldn't imagine, and I forced myself to accept it. It wasn't long after that the symptoms subsided to bearable. I did have to be sure to drink lots of fluids and stay hydrated though, even to this day. Accepting took the pressure off and probably lowered by stress hormones and who knows what other links our minds contribute.

Not sure how the above relates to acne, except maybe from the stress and hormone levels. Only shared because I wish there was a way to help you.

Share this post


Link to post
Share on other sites

GO-

I believe its completely natural to break out slightly after stopping the accutane.

I think throughout the rest of your life, you probably will still get occasional lesions- Just like normal people who have never taken accutane. Its just a part of life- But Accutane is what helps the cyst upon cyst upon cyst business STOP. So, Please dont get scared. Just make sure that you contact your derm with your concerns and tell him/her that you have 2 lesions and want to know if this is normal (Just for piece of mind), and also if you can start using something to maintain the results (such as the retin-a they gave you.. It might be too soon to start it, so ask!)

But, If you HAVE started the retin-a it could possibly be some leftover clogged pores coming out on your face because it will find every last area where a potential zit could pop up and push it out. So, if you started Retin-A then I really wouldnt worry because its most likely that.

Anyway- Honestly, dont think about your skin. Carry on with normal, everyday activities (even though for us, our skin becomes a daily activity)- and try not to think about the cyst. Dont touch it, Dont keep checking on it, dont do anything to it. I already know you know that- But sometimes you need reinforcement to actually not touch it! lol, At least for me.

You are gonna be ok, you are gonna be lesion-free, and accutane did work for you. Keep that attitude, and remember that your body is adjusting to being without the accutane.. Your skin is bound to taunt you and form a zit or 2 in rebellion. Keep your thoughts positive and enjoy yourself. Everything is ok!

Share this post


Link to post
Share on other sites

GO, Don't stress that is going to make you break out more!! I know easier said then done....Give it some time. Have you tried the topical your derm gave you? You may want to try it and see if it helps. I still have a couple of months left but just when I think I am doing good I break out. Since my dose was upped I have dry skin from hell on my chin. I worry the same as you though, what is going to happen when I am done, I don't want to be a square one again, I have tried so many things and done so much to myself to get rid of acne I don't want six months of my life and all of the money off the tane to be for a few good months while I was on it and then break out all over again.

Think positive and try the topical!!

Good Luck Sweetie and as always it is great to hear from you!

Share this post


Link to post
Share on other sites

Thanks Cass. The derm told me to wait 2 months after tane before starting the Retin A because if not it'll burn my face off. So, patient be must I. (There's a little Star Wars talk for you). lol. wacko.gif

GO, Don't stress that is going to make you break out more!!  I know easier said then done....Give it some time.  Have you tried the topical your derm gave you?  You may want to try it and see if it helps.  I still have a couple of months left but just when I think I am doing good I break out.  Since my dose was upped I have dry skin from hell on my chin.  I worry the same as you though, what is going to happen when I am done, I don't want to be a square one again, I have tried so many things and done so much to myself to get rid of acne I don't want six months of my life and all of the money off the tane to be for a few good months while I was on it and then break out all over again.

Think positive and try the topical!!

Good Luck Sweetie and as always it is great to hear from you!

Share this post


Link to post
Share on other sites

I just came off accutane last Sunday (4/3) and am worried about the same thing. On Tuesday I broke out with a really small pimple and freaked out. Obviously the tane worked because I wasn't used to seeing this on my face. At the same time, after I calmed myself down, I realized how stressed I've been lately and I was sure that was the cause of it. It wasn't a cyst but still evident none the less. So I tried to calm myself down throughout the day and Wednesday morning it was gone! I agree with you and believe it is stressed related. My derm also told me to wait a little while before starting Retin a so I guess I will (even though I still have some samples and know I will be tempted to use them!). Have you thought about tanning at all? I really want to start but know its too early!

Anyways, it should be smooth sailing for the most part for you and I! Congrats on finishing and just relax now. try to keep yourself calm as best you can. Lately its been tough for me but I'm doin my best! Good luck to you.

Share this post


Link to post
Share on other sites

GO: I recently stopped taking Accutane as well and am a little frightened about breakouts but am trying to will them away. If you believe your skin will breakout, it is that much more susceptible to breaking out. I think everyone here has some good points including the facts that stress and hormones play a major role in acne. Again, I have faith that it will get better. Hang in there, chickie. I know you’re stronger than this.

Share this post


Link to post
Share on other sites
Can't speak from experience with Accutane. Just wanted to let you know I wish the best for you and I can understand your concern and fears after all that you have been thru. I don't think it will be possible to not worry. I hope other people that have taken Accutane can post here and shed some light for you.

This may sound kind of crazy, but I had chronic urinary tract infections and then lingering Cystitis when I was 17 to 22. I felt like my young years were being robbed, similar to how young people with acne feel. At 22 I told myself, I give up, I quit the quest to find a doctor or medicine to make it go away and told myself, well I guess I have to live with this condition, something I couldn't imagine, and I forced myself to accept it. It wasn't long after that the symptoms subsided to bearable. I did have to be sure to drink lots of fluids and stay hydrated though, even to this day. Accepting took the pressure off and probably lowered by stress hormones and who knows what other links our minds contribute.

Not sure how the above relates to acne, except maybe from the stress and hormone levels. Only shared because I wish there was a way to help you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×